# SDR 96ZZZX3208

- Difficulty date: May 29, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N432FL
- Make and model: Piper PA-28-140
- Aircraft serial: 287125219
- System (JASC): 2821 · Aircraft Fuel Filter/Strainer
- Part: Cover
- Part number: 144280
- Condition: Bowed Fit
- Location: Gascolator
- Part time: 4,600 hours
- Stage of operation: IN
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

DURING 100-HOUR INSPECTION, NOTICED FUEL STAINS ON GASCOLATOR BOWL.  REPLACED GASKET BETWEEN BOWL AND COVER, BUT COULD NOT SEAL.  FURTHER INSPECTION WITH A STRAIGHT EDGE REVEALED COVER WAS BOWED, NOT FLAT AT MATING SURFACE.  SUSPECT CAUSE:  MANY YEARS OF OVERTIGHTENING THE BALE WIRE.  FOUND SAME CONDITION ON 2 OTHER PA28140 AIRCRAFT.  REPLACED GASCOLATOR COVERS.  RECOMMEND AN INITIAL AND EACH 500 HOURS, INSPECTION OF MATING SURFACES WITH A STRAIGHT EDGE.
